Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 66, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 23, 2009, 3:46 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2009, 3:46 PM EDT (19:46 UTC)
- Expired
- Sep 23, 2009, 9:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
823 WHUS71 KBUF 231946 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 346 PM EDT WED SEP 23 2009 LEZ040-041-240100- /O.NEW.KBUF.SC.Y.0066.090923T1946Z-090924T0100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 346 PM EDT WED SEP 23 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TMA
1 follow-up statement
488 WHUS71 KBUF 240105 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 905 PM EDT WED SEP 23 2009 LEZ040-041-240215- /O.EXP.KBUF.SC.Y.0066.000000T0000Z-090924T0100Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 905 PM EDT WED SEP 23 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES ARE SUBSIDING AND WILL CONTINUE TO DIMINISH THE REMAINDER OF THE EVENING...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 3:19 PM EDT, 27 minutes earlier.
Area forecast discussion, Sep 23, 3:19 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 319 PM EDT WED SEP 23 2009 .SYNOPSIS... A WEAK COLD FRONT DROPPING ACROSS OUR REGION WILL BRING SCATTERED SHOWERS TONIGHT. HIGH PRESSURE WILL BUILD IN FROM CANADA THURSDAY AND FRIDAY...BRINGING A PERIOD OF GENERALLY FAIR AND SEASONABLE WEATHER. A WARM FRONT WILL LIFT TOWARDS THE REGION ON SATURDAY... BRINGING A CHANCE OF SHOWERS FOR THE WEEKEND. TEMPERATURES WILL TURN MUCH MORE FALL-LIKE EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... RADAR SHOWS TWO LINES OF SHOWERS. THE MORE EXTENSIVE LINE IS ACTUALLY OUT AHEAD OF THE FRONT...WITH A FAIRLY LARGE AREA OF SHOWERS LINING UP WITH A SPEED MAX UP TO 40 KTS AT 850 MB ACROSS FAR NORTHERN NEW YORK STATE. THE LINE THINS OUT TO THE SOUTHWEST. THIS BOUNDARY SHOULD CONTINUE TO PROGRESS TO THE EAST...WITH THE STEADIER SHOWERS (AND POTENTIALLY AN EMBEDDED THUNDERSTORM) MOVING EAST. THIS LINE HAS PRODUCED HEAVY DOWNPOURS...MAINLY IN FAR NORTHERN NEW YORK. THE SECOND LINE IS ALONG THE COLD FRONT...WITH GENERALLY SCATTERED TO WIDELY SCATTERED ACTIVITY. PRECIPITATION WITH THIS LINE IS NOT AS HEAVY...WITH MINIMAL IMPACT. THE COMBINATION OF BOUNDARIES JUSTIFIES LOW-END CHANCE POPS FOR TONIGHT...HOWEVER MOST ACTIVITY SHOULD BE DONE BY OR SHORTLY AFTER MIDNIGHT. OTHERWISE...EXPECT A PARTIAL CLEARING TONIGHT. COULD SEE SOME LINGERING CLOUDS ASSOCIATED WITH LOW MOISTURE...BUT QUESTION IF THIS WILL RESULT IN A CLOUD LAYER. WINDS SHOULD BE JUST ENOUGH TO PREVENT FOG IN MOST LOCATIONS...EXCEPT IN SHELTERED LOCATIONS IN THE SOUTHERN HALF OF THE CWA...WHERE PATCHY FOG IS POSSIBLE. ON THURSDAY...EXPECT PARTY SUNNY SKIES ACROSS THE REGION...WITH COOL BUT SEASONABLE TEMPERATURES FOR HIGHS. USE NAM/GFS MOS BLEND FOR TEMPERATURES BOTH TONIGHT AND THURSDAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... LATEST OPERATIONAL MODEL RUNS CONTINUING TO SUPPORT THE IDEA THAT THE CUTOFF UPPER LOW WILL REMAIN OVER THE CENTRAL U.S...WHILE AN UPPER TROUGH WORKS ACROSS SOUTHEAST CANADA. THIS WILL RESULT IN THE AMPLIFICATION OF THE SURFACE AND UPPER RIDGING OVER THE GREAT LAKES...BETWEEN THESE SYSTEMS INTO AT LEAST THE FIRST HALF OF SATURDAY. FAIR WEATHER EXPECTED FOR MOST OF THIS PERIOD WITH CLEAR OR MAINLY CLEAR SKIES BOTH THURSDAY NIGHT AND FRIDAY NIGHT WITH MAINLY SUNNY WEATHER FOR FRIDAY. THE POTENTIAL FOR SHOWERS LOOKS TO INCREASE LATER IN THE DAY SATURDAY...ESPECIALLY ACROSS THE WEST AS THE PLAINS LOW BEGINS TO LIFTS OUT AND HELPS TO BREAK DOWN THE UPPER RIDGE AND A WEAK SURFACE WARM FRONT LIFTS TOWARD THE AREA. MOST LOWS THURSDAY NIGHT SHOULD BE IN THE 40S...BUT TEMPERATURES SHOULD BE COLDER FRIDAY NIGHT AS THE HIGH CRESTS OVERHEAD WITH MOST LOWS IN THE 30S TO LOWER 40S. INCREASING HIGH CLOUDINESS MAY LIMIT FROST POTENTIAL ACROSS THE WEST...BUT FROST POTENTIAL LOOKS GOOD EAST OF LAKE ONTARIO. HIGHS FRIDAY GENERALLY IN THE MID 60S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THIS PERIOD IS LOOKING A LOT MORE FALL-LIKE ACCORDING TO BOTH THE 12Z GFS AND 00Z EUROPEAN SOLUTIONS. SUNDAY LOOKS TO BE THE LAST OF THE MILDER DAYS...BEFORE A RAPIDLY DEEPENING UPPER LEVEL LOW DROPS INTO THE GREAT LAKES EARLY NEXT WEEK AND PUSHES A SHARP COLD FRONT ACROSS THE AREA MONDAY. A VERY PRONOUNCED COLD AIR ADVECTION REGIME WILL TAKE OVER BEHIND THE PASSAGE OF A SHARP COLD FRONT FOR EARLY NEXT WEEK. THIS WILL BRING THE POTENTIAL FOR LAKE EFFECT RAIN SHOWERS TO THE LEE OF THE LAKES...AS 850 MB TEMPERATURES DROP TO NEAR 0C OR EVEN A DEGREE OR TWO COLDER. TEMPERATURES BOTH TUESDAY AND WEDNESDAY WILL LIKELY STRUGGLE TO GET OUT OF THE 50S. MODERATE WINDS WILL MAKE THESE TEMPERATURES VERY FALL-LIKE FOR SURE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... THUNDERSTORMS NOW LARGELY EAST OF TAF SITES...THOUGH AN ISOLATED THUNDERSTORM CAN/T BE RULED OUT FOR THE REMAINDER OF THE AFTERNOON AT ROC/ART. OTHERWISE...FOG POTENTIAL IS THE MAIN ISSUE TONIGHT...WITH WINDS BEHIND THE FRONT LIMITING DEVELOPMENT. FEEL JHW HAS THE BEST CHANCE FOR FOG...THOUGH IT CAN/T BE COMPLETELY RULED OUT AT ANY TAF SITE...FEEL CHANCES DIMINISH FURTHER NORTH WHERE WINDS WILL LIKELY MIX THE BOUNDARY LAYER A BIT. NOTED THE NAM SHOWS MOISTURE 1000 - 2000 FT ALONG THE LAKES BETWEEN 06Z AND 12Z TONIGHT. NOT CONVINCED IT WILL RESULT IN A CLOUD LAYER GIVEN THE GFS DISAGREES...AND THE NAM OFTEN OVERDOES MOISTURE. BEST COURSE SEEMS TO BE TO MONITOR...AND AMEND IF SATELLITE SHOWS A CLOUD LAYER DEVELOPING UPSTREAM. OUTLOOK... THURSDAY AND FRIDAY...VFR. PATCHY VALLEY FOG POSSIBLE THURSDAY NIGHT. SATURDAY THROUGH SUNDAY...VFR/MVFR WITH CHANCE OF SHOWERS. && .MARINE... NO MARINE HEADLINES AT THIS TIME. HEADLINES ARE POSSIBLE THURSDAY NIGHT AND FRIDAY AS A NORTHEAST FLOW OF COLDER AIR CREATES UNSTABLE CONDITIONS AND HIGHER WAVE CONDITIONS...ESPECIALLY ALONG THE SOUTH SHORE OF LAKE ONTARIO AND OVER LAKE ERIE FROM DUNKIRK SOUTHWEST. MORE SIGNIFICANT WIND AND WAVE CONDITIONS ARE EXPECTED ON THE LOWER LAKES EARLY NEXT WEEK AS A DEEP LOW MOVES INTO THE CENTRAL LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...APFFEL SHORT TERM...TMA LONG TERM...TMA AVIATION...APFFEL MARINE...TMA
Hazardous weather outlook, Sep 23, 5:11 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 511 AM EDT WED SEP 23 2009 NYZ001>006-008-010>014-019>021-085-240915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 511 AM EDT WED SEP 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-NYZ007-SLZ022-024-240915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 511 AM EDT WED SEP 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.